It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Open to All Other Health Topics Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-23-2009, 07:26 PM   #1
Senior Member
(female)
 
Join Date: Jun 2008
Posts: 293
sh 08 HB User
Every day gravol usage

I take 2 gravol every night to help me fall asleep.i dont use them during the day only on the odd time which is maybe once every 2-3 months if i feel neasous...is this bad for me?

 
Old 02-26-2009, 12:25 PM   #2
Junior Member
(female)
 
Join Date: Jan 2008
Location: canada
Posts: 44
heather82 HB User
Re: Every day gravol usage

Why don't you take something like Tylenol PM instead? Or better yet, talk to your doctor about why you are having this much trouble sleeping? Chronic Gravol (Dimenhydrinate) users have reported problems with depression, confusion, loss of energy, vomiting, urine retention, and difficulty thinking and socializing. If used for more than a couple of days, you can develop tolerance to it and will need to take more to feel the same effects. When dependent users stop taking Gravol, they can experience withdrawal symptoms such as excitability, weakness and discomfort, poor appetite, stomach cramps and nausea. Taking Gravol all the time is not good for you - not only can it cause tolerance, dependence and withdrawal, there have been some studies linking long-term Gravol use to Alzheimerís disease.

 
Sponsors Lightbulb
   
Old 02-26-2009, 10:48 PM   #3
Senior Member
(female)
 
Join Date: Jun 2008
Posts: 293
sh 08 HB User
Re: Every day gravol usage

thanks for your reply and i do agree with you completely BUT when i have asked dr's to help me they dont give me any choice as they wont give me an Rx for anything and tell me to try other things...i have tried herbal,waking up early,vitamins,upping my depression meds (which i am not on because of this i have a chemical imbalance and its genetic for the most part) taking otc sleeping meds with was not nice as i got all jittery on them.now my problem is not staying asleep so much as falling asleep...i have tried to go without it but toss and turn for hours on end. I have a full time job i have to wake up early for and 5 teens and can not take the chance on living off of no sleep. I had asked my dr years ago about it and he said as long as i dont take it during the day or feel the need to take it 24/7 its fine. I only take 2 a day and i notice no side effects at all other than being a bit groggy the next for a bit...i have been taking gravol on and off for 10 years now with no problems or the need to up my dose any higher. From what i have read online it becomes a problem when youre taking high doses or pills all day long. Funny thing is once in a blue moon i will go for a nap after work or on weekends and i fall asleep in literally seconds! if only i could do that at night! another problem i have had all my life is dreams but thats a different story, they are also very vivid for me and emotionally can alter my day depending on the dream i have had this since i was very very young and dont know why...either way unless someone can come up with another idea i see not much choice for myself...

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Effect of Gravol on Anxiety catheryn Anxiety 0 03-09-2009 06:36 PM
Ativan + gravol or dramamine: is it safe? gerardo70 Anxiety 0 03-12-2008 09:45 PM
is this bad? gravol question hayley0610 Sleep Disorders 3 09-10-2005 02:04 PM
is anyone allergic to gravol? Fullfire Allergies 1 07-04-2005 11:14 AM
Really sick and taking gravol!!!! Newfiegirl05 Pregnancy 6 04-30-2005 02:09 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Administrator (48), Titchou (43), quincy (33), janewhite1 (32), JJ (28), ladybud (24), Misty800 (17), feelbad (15), ibake&pray (15), shisslak (14)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (857), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 11:34 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!